MAUDE Adverse Event Report: ARTHREX, INC. BURR, ROUND, 8 FLUTE 5.0MM X 13VM; BURR,SURGICAL

ARTHREX, INC. BURR, ROUND, 8 FLUTE 5.0MM X 13VM; BURR,SURGICAL
Model Number BURR, ROUND, 8 FLUTE 5.0MM X 13VM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2023, it was reported by a sales representative via sems that an ar-8500rbe burr, round, 8 flute 5.0mm x had an issue.After a few minutes of using the device, the surgeon noticed it was not working properly.The surgeon took the device out of the patient and then off the handpiece and saw that the bottom plastic had broken off and had fallen out of the handpiece.The burr was then disposed of, and another burr was opened to complete the case without harming the patient.This was discovered during an unspecified procedure on (b)(6) 2023, with no patient harm.Additional information received on (b)(6) 2023: this was discovered during a subacromial decompression on (b)(6) 2023.The case was delayed for no longer than 60 seconds and all fragments were retrieved.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to a manufacturing issue.Ncr-24360 has been open to address this issue.

Brand Name
BURR, ROUND, 8 FLUTE 5.0MM X 13VM
Common Device Name
BURR,SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17555934
Report Number1220246-2023-07510
Device Sequence Number19742801
Product Code GFF
UDI-Device Identifier00888867043879
UDI-Public00888867043879
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBURR, ROUND, 8 FLUTE 5.0MM X 13VM
Device Catalogue NumberAR-8500RBE
Device Lot Number15046356
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2023
Supplement Date Received by Manufacturer12/05/2024
Initial Report FDA Received Date08/16/2023
Supplement Report FDA Received Date12/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown